Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

First ESI 2 days ago...how long does it take?

newtracynnewtracy Posts: 3
edited 06/11/2012 - 8:48 AM in Spinal Injections
Hi, all. Really glad to have found this place, hoping to get some information/answers from people who know how I feel!

I have three herniated discs (L3,L4,L5/S1), stenosis right neural foramen, two deteriorating vertebrae. My back hurts, but for me the worst symptom is burning/tingling of my left heel. It drives me crazy. Has been going on for almost 8 years....I've been on almost a dozen different meds, had physical therapy, accupuncture, etc. In the past year it has gotten almost unbearable, especially at night (how does it know I am trying to sleep??? lol)so I finally got into a pain management clinic and they recommended ESI.

I had my first injection on Wednesday. So far, I feel worse rather than better....more burning and tingling than before. I was told it would take 3-5 days for the steroids to "kick in".....does that jive with your ESI experience?? Seems strange that they would have no effect at all in the first couple days. I am really hoping to get some relief. Would like to hear other experiences...


  • I have had ESI and Facet joint injections in the past 4 months. Both took 5-7 days before any relief kicked in. Unfortunately, neither lasted more than 2-3 weeks. Hope you do better.
  • That's rough you've had pain for 8 years now and sorry to hear. I've had ESIs and facet joint injections and nerve blocks in my hip and sometimes it took 10 days to 2 weeks to work for me but it doesn't last too long but have had a few months with some relief from that leg and foot sciatica. I usually ice a few days after also and then use the platinum infrared heating pad on my leg and foot and it helps. I also take Cymbalta for the nerve pain in my leg and foot and it helps better than Lyrica for me. Are you taking a nerve pain med? I do feel pain and heaviness also for a few days also. I hope you get some relief soon and hope you review your meds with your Pain Management Dr. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I'm on Zonegran for nerve pain. It doesn't do much good. Neither did Lyrica or Neurontin. My doc mentioned Cymbalta. I'm not thrilled with the idea of going on an antidepressant because of the side effects, but would be willing to try almost anything at this point.

    So far, Injection #1 has not given much relief at all. I've had a few decent hours here and there when I felt slightly less burning...but for the most part there is no change. I am scheduled for another injection on December 1st...my doc says sometimes it takes two, especially in cases like mine where the pain has been present for a long time. Hoping it gives me some more relief...
Sign In or Register to comment.